MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc quantum apex balloon catheter.The balloon was tightly folded.Microscopic inspection on the distal shaft confirmed that the inner shaft was buckled with a hole at the distal edge of the bicomponent weld.The buckling is consistent with the technique used to remove the product mandrel and balloon protector from the device.The hole is consistent with a guidewire puncturing through the buckled location of the shaft.There was a hole in the outer shaft as well, confirming there was force applied when attempting to advance the guidewire through the catheter.
 
Event or Problem Description
Reportable based on analysis completed on 30-jul-2019.It was reported that difficulty loading a wire occurred.During a percutaneous coronary intervention, a 12mm x 2.50mm nc quantum apex was used but a non-bsc guidewire could not pass the device.While advancing the wire some centimeters, the wire became stuck at the entry of the device (at the end of the balloon).The event was noted to have occurred outside the patient.The device was exchanged and the procedure was completed with another of the same device.No patient complications were reported and the patient was stable following the procedure.However, returned device analysis revealed a hole in the outer shaft.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8912670
Report Number2134265-2019-09896
Device Sequence Number16236215
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0023547891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1